Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 67, NWS Springfield, MO

September 23, 2025Barry County, Stone County, Taney County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 23, 2025, 12:19 PM CDT for Barry County, Stone County, Taney County, Missouri. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2025, 12:19 PM CDT (17:19 UTC)
Expired
Sep 23, 2025, 7:30 PM CDT
In force
7 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 3:42 PM CDTFLASH FLOOD3 Sse Kirbyville, MORoad closed due to flooding Route J North and South bound (TANEY County).
Sep 23, 3:42 PM CDTFLASH FLOOD4 Sse Kirbyville, MORoute J westbound and eastbound closed due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 203 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1673 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

781 
WGUS53 KSGF 231719
FFWSGF
MOC009-209-213-232230-
/O.NEW.KSGF.FF.W.0067.250923T1719Z-250923T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1219 PM CDT Tue Sep 23 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Southeastern Barry County in southwestern Missouri...
  Stone County in southwestern Missouri...
  Western Taney County in southwestern Missouri...

* Until 530 PM CDT.

* At 1219 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Branson, Cassville, Kimberling City, Hollister, Silver Dollar 
  City, Merriam Woods, Crane, Reeds Spring, Seligman, Rockaway 
  Beach, Indian Point, Branson West, Galena, Washburn, Shell Knob, 
  Bull Creek, Mccord Bend, Golden, Table Rock, Emerald Beach, 
  Kirbyville, Eagle Rock, Blue Eye, Chain-O-Lakes, Arrow Point, 
  Coney Island, Cape Fair, Lampe, Jenkins, Elsey, Wheelerville, 
  Ridgedale, Walnut Shade, Edgewater Beach, Ozark Beach, Table Rock 
  Lake, Lake Taneycomo, Bull Shoals Lake, Table Rock State Park and 
  Shepherd of the Hills State Park.

This includes the following low water crossings...
  Bear Creek at Reno Springs Road, Greasy Creek at Farm Road 2290, 
  Rockhouse Creek at Farm Road 2145, Trigger Creek at Highway J and 
  Roark Creek at Expressway Lane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3692 9367 3682 9335 3681 9318 3650 9309
      3650 9408 3654 9408 3681 9369

FLASH FLOOD...RADAR INDICATED

$$

SM
3 follow-up statements
790 
WGUS73 KSGF 232103
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
403 PM CDT Tue Sep 23 2025

MOC009-209-213-232230-
/O.CON.KSGF.FF.W.0067.000000T0000Z-250923T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Stone MO-Taney MO-
403 PM CDT Tue Sep 23 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT THIS 
AFTERNOON FOR SOUTHEASTERN BARRY, STONE AND WESTERN TANEY COUNTIES...

At 403 PM CDT, Local law enforcement reported flash flooding of 
Route J in Taney County. Between 3 and 5 inches of rain have fallen. 
Flash flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Branson, Cassville, Kimberling City, Hollister, Silver Dollar 
  City, Merriam Woods, Crane, Reeds Spring, Seligman, Rockaway 
  Beach, Indian Point, Branson West, Galena, Washburn, Shell Knob, 
  Bull Creek, Mccord Bend, Golden, Table Rock, Emerald Beach, 
  Kirbyville, Eagle Rock, Blue Eye, Chain-O-Lakes, Arrow Point, 
  Coney Island, Cape Fair, Lampe, Jenkins, Elsey, Wheelerville, 
  Ridgedale, Walnut Shade, Edgewater Beach, Ozark Beach, Table Rock 
  Lake, Lake Taneycomo, Bull Shoals Lake, Table Rock State Park and 
  Shepherd of the Hills State Park.

This includes the following low water crossings...
  Greasy Creek at Farm Road 2290, Bear Creek at Reno Springs Road, 
  Trigger Creek at Highway J, Rockhouse Creek at Farm Road 2145 and 
  Roark Creek at Expressway Lane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3692 9367 3682 9335 3681 9318 3650 9309
      3650 9408 3654 9408 3681 9369

FLASH FLOOD...OBSERVED

$$

PC
778 
WGUS53 KSGF 232213
FFWSGF
MOC009-209-213-240030-
/O.EXT.KSGF.FF.W.0067.000000T0000Z-250924T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
513 PM CDT Tue Sep 23 2025

The National Weather Service in Springfield has extended the

* Flash Flood Warning for...
  Southeastern Barry County in southwestern Missouri...
  Stone County in southwestern Missouri...
  Western Taney County in southwestern Missouri...

* Until 730 PM CDT.

* At 513 PM CDT, Local law enforcement reported flash flooding in 
  Route J in Taney County. Between 3 and 5 inches of rain have 
  fallen. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Branson, Cassville, Kimberling City, Hollister, Silver Dollar 
  City, Merriam Woods, Crane, Reeds Spring, Seligman, Rockaway 
  Beach, Indian Point, Branson West, Galena, Washburn, Shell Knob, 
  Bull Creek, Mccord Bend, Golden, Table Rock, Emerald Beach, 
  Kirbyville, Eagle Rock, Blue Eye, Chain-O-Lakes, Arrow Point, 
  Coney Island, Cape Fair, Lampe, Jenkins, Elsey, Wheelerville, 
  Ridgedale, Walnut Shade, Edgewater Beach, Ozark Beach, Table Rock 
  Lake, Lake Taneycomo, Bull Shoals Lake, Table Rock State Park and 
  Shepherd of the Hills State Park.

This includes the following low water crossings...
  Bear Creek at Reno Springs Road, Rockhouse Creek at Farm Road 
  2145, Greasy Creek at Farm Road 2290, Roark Creek at Expressway 
  Lane and Trigger Creek at Highway J.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3692 9367 3682 9335 3681 9318 3650 9309
      3650 9408 3654 9408 3681 9369

FLASH FLOOD...OBSERVED

$$

Soria
477 
WGUS73 KSGF 240031
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
731 PM CDT Tue Sep 23 2025

MOC009-209-213-240041-
/O.EXP.KSGF.FF.W.0067.000000T0000Z-250924T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Stone MO-Taney MO-
731 PM CDT Tue Sep 23 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN BARRY, STONE AND 
WESTERN TANEY COUNTIES...

The heavy rain has ended. Please continue to heed remaining road 
closures. An Areal Flood Warning is in effect until 130 AM CDT 
Wednesday for portions of the area.

A Flood Watch remains in effect until 700 AM CDT Wednesday for 
portions of southeast Kansas and Missouri.

&&

LAT...LON 3692 9367 3682 9335 3681 9318 3650 9309
      3650 9408 3654 9408 3681 9369

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 6:24 AM CDT, 5 hours 55 minutes earlier. Its key messages:

  • Periods of widespread heavy rainfall and flooding are forecast to occur across our south AND southwestern counties this morning into Wednesday. A Flood Watch is in effect for portions of the area through Wednesday morning.
  • There is a Marginal risk for severe weather through this morning and into this afternoon, primarily south of Highway 54, with damaging winds as the primary hazard. A Slight risk exists for areas along the Arkansas State line in McDonald and Barry Counties.
  • Seasonal temperatures and lingering rain chances will occur midweek before drier, more pleasant conditions arrive into the weekend.
Area forecast discussion, Sep 23, 6:24 AM CDT, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
624 AM CDT Tue Sep 23 2025

.KEY MESSAGES...

- Periods of widespread heavy rainfall and flooding are forecast
  to occur across our south AND southwestern counties this
  morning into Wednesday. A Flood Watch is in effect for
  portions of the area through Wednesday morning.

- There is a Marginal risk for severe weather through this
  morning and into this afternoon, primarily south of Highway
  54, with damaging winds as the primary hazard. A Slight risk
  exists for areas along the Arkansas State line in McDonald
  and Barry Counties.

- Seasonal temperatures and lingering rain chances will occur
  midweek before drier, more pleasant conditions arrive into the
  weekend.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 149 AM CDT Tue Sep 23 2025

The region remains under the influence of a rather active upper
level weather pattern. An upper low over the Great Lakes and
it's attendant trough moved through the region late last night
and was approaching the Ohio River Valley region early this
morning. At the same time another upper low is digging into the
Four Corners region with an attendant surface low moving across
the central plains on the eastern side of the positively tilted
trough. As the surface low moves east associated with an upper
level short wave on the eastern side of the upper trough, it has
developed an MCS which was making its way across southern
Kansas and Northern Oklahoma. Deep southerly flow was aiding in
providing ample moisture for the system and despite the time of
day, MUCAPE values in and ahead of the MCS were in the 1800 to
2500 j/kg range as noted by CAMS. AS the low/cold front pushes
the MCS east the 40-50kt LLJ over KS/OK will nose into
southwestern Missouri around sunrise.

CAMs have been insistent in moving this storm system into and
through the Ozarks region this morning through this evening.
This may occur with several rounds of trailing showers/storms
into Wednesday. In advance of the system moving into the
region, a warm front is expected to lift into the Ozarks. Where
this warm front ultimately ends up is unsure, but heavy
rainfall is likely to occur along and south of the front, which
could lead to a flooding threat primarily over areas in our
south/southwest, generally along and south of Highway 54.

Ensemble guidance, 24-hour HREF LPMM (Local probability matched
mean - which shows reasonable localized high-end amounts) shows
widespread 0.75"-1.25", with far southwest MO between 1.5"-3"
and localized pockets between 5-6". With soil moistures in the
60-80%+ range for some areas which did receive rainfall over
the weekend. area after already receiving 2-5" (localized up to
8- 9") over the weekend. Because of this a Flood Watch remains
in effect for our southern/southwest counties through Wednesday
morning to account for the flooding threat. As previously
mentioned, drought conditions will likely be improving after the
sufficient rainfall.

In additions to the flood potential the Storm Prediction Center
has placed much off the Ozarks in a Marginal Risk (1 out of 5)
for severe thunderstorms for areas along and south of Highway 54
with a small area of Slight Risk (2 out of 5) across southern
McDonald and Barry Counties.

The primary hazard will be damaging winds as the frontal
boundary pushes thunderstorms into the area. The best timing
for severe storms should be during the early afternoon hours,
with the potential for some lingering severe chances into the
late afternoon/early evening. Dewpoints into the upper 60s/low
70s, instability between 1800-2500 J/kg, 0-6km shear from
25-30kts, and ample lift will all support more of an organized
severe threat. Though the better threat looks to be more south
of the area over Oklahoma/Arkansas. There's a low chance (5%)
for an isolated tornado, with HREF 4-hr max updraft helicity
tracks highlighting this potential over the very far southwest
CWA before pushing south into Arkansas. The more likely hazards
are expected to be large hail, damaging winds, frequent
lightning, and heavy rainfall.

A few CAMS also suggest some free convection showers developing
in the warm sector ahead of the system this morning. Depending
on the coverage of these showers, may have some impact on the
later convection.

With all the above mentions ingredients, by 00z the LLJ will be
over the region and the Ozarks will also be in the center of a
coupled upper level jet. This would provide ample lift for
convection to continue but will also help drag the strongest
portions to the northeast overnight tonight.

The upper level trough will make its way though the region then
during the day Wednesday with ongoing additional showers and
scattered storms.This will also usher in a cooler, more
seasonable airmass.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 149 AM CDT Tue Sep 23 2025

Despite a few lingering isolated showers early Thursday morning
(<20%), Thursday should be mostly dry with more seasonable
temperatures in the mid to upper 70s. As the aforementioned
upper level trough pushes east away from the area, an upper
level ridging pattern will begin to set up, with mid level
heights rising towards the end of the week and into the weekend.
This will allow for a period of dry, pleasant, and more
seasonable weather, with highs in the 80s and overnight lows in
the 50s through the coming weekend.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 618 AM CDT Tue Sep 23 2025

Flight conditions will be impacted by a storm system that is
moving into the area this morning. As storms move into the area
from the west, airfields can expect ceilings and visibilities
to fall to MVFR to IFR conditions with potentially significant
winds gusts in excess of 50mph and very heavy rainfall. The slow
movement of the system will allow for a prolonged period of
storms and MVFR/IFR flight conditions which should last through
a significant portion of the forecast period.

Where storms occur, visibilities may fall to IFR or LIFR
conditions with erratic and gusty surface winds.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Wednesday morning for KSZ097-101.
MO...Flood Watch through Wednesday morning for MOZ088-093>097-
     101>105.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
Hazardous weather outlook, Sep 23, 3:06 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
306 AM CDT Tue Sep 23 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
306 AM CDT Tue Sep 23 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Slight tornado risk.
  Marginal hail risk.
  Slight thunderstorm wind damage risk.
  Significant lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Widespread rain and thunderstorms will move into the area today.
Rainfall may be heavy at times. A Flood Watch has been issued
until 7 AM on Wednesday across portions of southern Missouri and
southeast Kansas.

There is a Marginal to Slight risk for severe storms roughly
along and south of Highway 54 today. Hail up to the size of
quarters and damaging winds will be the primary hazards, but an
isolated tornado cannot be ruled out across extreme southwest
Missouri.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional storms will occur on Wednesday into early Thursday
morning.

Cooler temperatures and dry weather is then expected for the end
of the week into the coming weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Local storm report, Sep 23, 11:28 AM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1128 AM CDT Tue Sep 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     Flash Flood      2 SSE Cassville         36.66N 93.85W
09/23/2025                   Barry              MO   Dept of Highways

            MO 86 westbound and eastbound closed due to
            flooding.

&&

REN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 8:02 AM CDTAreal Flood AdvisorySGFDade, Jasper, Lawrence, Newton6 hr
Sep 23, 11:26 AM CDTFlash Flood WarningSGFBarry, Jasper, Lawrence, McDonald, Newton6 hr
Sep 23, 2:02 PM CDTSpecial Weather StatementSGFOzark28 min
Sep 23, 6:08 PM CDTSpecial Weather StatementSGFChristian37 min

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.